Alert archive / Kentucky / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 182, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Dec 21, 2013, 8:36 PM CST for 5 counties in Kentucky. It was in force for 39 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 21, 2013, 8:36 PM CST (02:36 UTC)
- Expired
- Dec 21, 2013, 9:15 PM CST
- In force
- 39 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Butler County, KY, Edmonson County, KY, Logan County, KY, Simpson County, KY, Warren County, KY
The radar
The Ft Campbell radar (KHPX), 70 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 21, 8:55 PM CST | TSTM WND DMG | Adairville, KY | DAMAGE TO SIGNS AND PORCHES |
| Dec 21, 9:10 PM CST | TSTM WND DMG | Franklin, KY | TREES REPORTED DOWN WITH ONE BLOCKING GOLD CITY ROAD. STORE FRONT WINDOW BUSTED OUT ON MAIN STREET ALONG WITH POWER OUTAGES. TIME ESTIMATED FROM RADAR. |
| Dec 21, 9:10 PM CST | TSTM WND GST 63 | 4 Sw Franklin, KY | SIMPSON COUNTY MESONET REPORTED 62.5 MPH GUST |
| Dec 21, 9:14 PM CST | TSTM WND GST 67 | 3 Ese Roundhill, KY | REPORT RECEIVED VIA FACEBOOK OF 67 MPH WIND GUST IN WESTERN EDMONSON COUNTY |
| Dec 21, 9:16 PM CST | TSTM WND GST 62 | Bowling Green, KY | BWG ASOS REPORTED 54 KNOT WIND GUST. POWER OUTAGES REPORTED IN THE AREA. |
| Dec 21, 9:18 PM CST | TSTM WND DMG | Franklin, KY | TREES REPORTED DOWN WITH ONE BLOCKING GOLD CITY ROAD. STORE FRONT WINDOW BUSTED OUT ON MAIN STREET ALONG WITH POWER OUTAGES. |
| Dec 21, 9:20 PM CST | TSTM WND GST 60 | 4 E Bowling Green, KY | ONE OF THE WARREN COUNTY MESONETS REPORTED 60.2 MPH WIND GUST |
| Dec 21, 9:24 PM CST | TSTM WND DMG | Smiths Grove, KY | MINOR DAMAGE TO OUTBUILDINGS |
| Dec 21, 9:25 PM CST | TSTM WND DMG | Smiths Grove, KY | LARGE TREE LIMBS REPORTED DOWN AS WELL AS MINOR DAMAGE TO OUT BUILDINGS |
| Dec 21, 9:25 PM CST | TSTM WND GST 59 | Bowling Green, KY | SPOTTER REPORTED PEAK GUST OF 59 MPH ON SCOTTSVILLE ROAD. ALSO REPORTED LOTS OF TREES AND POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 21, 4:49 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 417 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 587 m²/s²
- 0-3 km storm-relative helicity
- 694 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
242
WUUS53 KLMK 220236
SVRLMK
KYC031-061-141-213-227-220315-
/O.NEW.KLMK.SV.W.0182.131222T0236Z-131222T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
836 PM CST SAT DEC 21 2013
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY...
LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY...
SIMPSON COUNTY IN SOUTH CENTRAL KENTUCKY...
WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 915 PM CST
* AT 832 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES EAST OF CENTRAL CITY TO TO 12 MILES SOUTHEAST
OF GUTHRIE...AND MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...RUSSELLVILLE...MORGANTOWN...FRANKLIN...MEMPHIS
JUNCTION...CRESTMOOR...DELAFIELD...THREE SPRINGS...GREENWOOD...
MOUNT VICTOR...PLUM SPRINGS...BROWNSVILLE...DANBY...BEECHLAND...
ROCHESTER...LOST CITY...HARRELDSVILLE...HUNTSVILLE...COOPERSTOWN
AND HARPER CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. IT IS BEST TO MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.
&&
LAT...LON 3665 8659 3665 8707 3706 8706 3709 8690
3715 8693 3721 8691 3725 8687 3732 8646
3732 8614 3728 8610 3715 8605 3709 8607
3684 8631 3677 8641 3673 8641 3665 8649
3663 8657
TIME...MOT...LOC 0235Z 272DEG 50KT 3729 8693 3705 8695
3655 8694
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
JDG2 follow-up statements
487
WWUS53 KLMK 220301
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1001 PM EST SAT DEC 21 2013
KYC031-061-141-213-227-220315-
/O.CON.KLMK.SV.W.0182.000000T0000Z-131222T0315Z/
LOGAN KY-SIMPSON KY-WARREN KY-BUTLER KY-EDMONSON KY-
901 PM CST SAT DEC 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EDMONSON...
BUTLER...WARREN...SIMPSON AND LOGAN COUNTIES UNTIL 915 PM CST...
AT 900 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES EAST OF MORGANTOWN TO 6 MILES NORTHWEST OF
MEMPHIS JUNCTION TO 8 MILES NORTH OF CROSS PLAINS...AND MOVING EAST
AT 55 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...MEMPHIS JUNCTION...FRANKLIN...CRESTMOOR...
DELAFIELD...THREE SPRINGS...GREENWOOD...MOUNT VICTOR...PLUM
SPRINGS...BROWNSVILLE...BARREN RIVER...BLUE LEVEL...BIG REEDY...
ROCKFIELD...GREENCASTLE...ROUNDHILL...RICHARDSVILLE...SCHWEIZER...
REEDYVILLE AND SALMONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 3665 8659 3665 8707 3706 8706 3709 8690
3715 8693 3721 8691 3725 8687 3732 8646
3732 8614 3728 8610 3715 8605 3709 8607
3684 8631 3677 8641 3673 8641 3665 8649
3663 8657
TIME...MOT...LOC 0301Z 272DEG 50KT 3727 8647 3698 8658
3665 8671
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
MJ070
WWUS53 KLMK 220314
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1014 PM EST SAT DEC 21 2013
KYC031-061-141-213-227-220323-
/O.EXP.KLMK.SV.W.0182.000000T0000Z-131222T0315Z/
LOGAN KY-SIMPSON KY-WARREN KY-BUTLER KY-EDMONSON KY-
914 PM CST SAT DEC 21 2013
...THE SEVERE THUNDERSTORM WARNING FOR EDMONSON...BUTLER...WARREN...
SIMPSON AND LOGAN COUNTIES WILL EXPIRE AT 1015 PM EST/915 PM CST/...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED INTO EASTERN
WARREN AND SIMPSON COUNTIES AND IS CONTINUING EAST. A NEW SEVERE
THUNDERSTORM WARNING HAS BEEN ISSUED DOWNSTREAM.
HEAVY RAINFALL WILL CONTINUE TO BE A CONCERN OVERNIGHT ALONG WITH
GUSTY WINDS. UP TO AN ADDITIONAL INCH OR TWO OF RAINFALL IS
POSSIBLE OVERNIGHT WHICH MAY RESULT IN LOCAL HYDROLOGIC ISSUES.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.
LAT...LON 3665 8659 3665 8707 3706 8706 3709 8690
3715 8693 3721 8691 3725 8687 3732 8646
3732 8614 3728 8610 3715 8605 3709 8607
3684 8631 3677 8641 3673 8641 3665 8649
3663 8657
TIME...MOT...LOC 0313Z 272DEG 50KT 3727 8631 3699 8642
3666 8655
$$
MJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 21, 5:17 PM CST, 3 hours 19 minutes earlier.
Area forecast discussion, Dec 21, 5:17 PM CST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
617 PM EST Sat Dec 21 2013
...Mesoscale Forecast Update...
Issued at 615 PM EST Sat Dec 21 2013
Convective line finally getting organized to our west, from far
southern Illinois southward into far western Tennessee. Tornado
Watch has been issued for our counties roughly along and west of the
I-65 corridor. Main threat will be damaging winds anywhere that we
get enough instability to tap into the strong low-level jet. (60-70
kt at 850mb)
With temps in the upper 60s across most of these areas, it looks
like we should be able to realize just a small bit of surface-based
instability just ahead of the line as it moves east. Southern
Indiana is even in the process of destabilizing, as temps at HNB
have jumped from 52F to 57F in just 20 minutes. Dubois County and
the Hoosier National Forest should be under the gun by 00-01Z, with
the threat increasing in our westernmost Kentucky counties 01-02Z.
.SHORT TERM (Now through Sunday Night)...
Issued at 310 PM EST Sat Dec 21 2013
...THREAT FOR HEAVY RAINFALL...STRONG TO SEVERE THUNDERSTORMS...AND
GUSTY SYNOPTIC WINDS CONTINUES TONIGHT...
The area of low pressure this afternoon stretches across Arkansas
with a cold front trailing down into southeastern Texas and a
quasi-stationary boundary draped across southern Indiana. Portions
of our far northern tier of counties have been on the cold side of
this boundary. However, it has shifted to the north just a bit this
afternoon. Temperatures across the warm sector have warmed into the
mid to upper 60s with dewpoints in the lower 60s.
Precipitation this afternoon has become more scattered in nature
with the band of widespread rain lifting to the north as expected.
As the low pressure system rides northeast just north of the Ohio
River tonight the precipitation ahead of the cold front is expected
to evolve into a line of strong to severe thunderstorms. The models
are having a hard time pinpointing the timing with this system. The
mesoscale models (NMM/ARW) seem to have the best handle on it (and
bring it through the fastest), bringing the system through the
forecast area between 02-08Z tonight. Instability ahead of this line
will be a bit in question. South central Kentucky is most likely to
become unstable ahead of this line with the models depicting
anywhere from 100-600 J/kg CAPE. Damaging winds will be the greatest
threat as winds 2 kft above the surface are forecast to increase to
50-60 knots. However, isolated tornadoes may spin up along the line
as well. Further north along the Ohio River, in southern IN, and
into the Bluegrass region of Kentucky there is even more question
about instability. There may be a slight risk for severe
thunderstorms further north, but the better chance will be across
the southern half of the forecast area. Ahead of the line of storms
winds are still expected to be quite gusty, so will leave the Wind
Advisory in place. Gusts to 40 mph will be possible outside of any
thunderstorms.
The heavy rainfall continues to be a concern as well, primarily
across southern Indiana. Up to two inches of rain has fallen along
and north of the Ohio River already today, with 1 to locally 3
inches more expected. Some ponding of water in low lying areas and
flood prone spots will be possible tonight. Additionally, all the
water will lead to some flooding on area rivers into next week.
Beyond tonight, some light showers may develop again tomorrow into
tomorrow night along a reinforcing cold front moving through the
area tomorrow. However, these are not expected to be significant
enough to exacerbate any flooding.
.LONG TERM (Monday through Saturday)...
Issued at 315 PM EST Sat Dec 21 2013
Deep upper trof will be the main player Monday into Tuesday. Cold
northerly low-level flow will bring a decent moisture plume south
off of Lake Michigan. Forecast soundings indicate that the moisture
will be too shallow to support any snow showers, but there is enough
QPF showing up to warrant a slight chance for rain showers in the
Bluegrass and the higher terrain just to the south and east.
Upper trof axis swings through Monday night, with an Arctic surface
high building in from the mid-Mississippi Valley behind it. Went
below guidance for Monday's highs due to cloud cover, but above
guidance Monday night as winds will stay up enough to keep temps
from bottoming out. Tuesday and Tuesday night will be the coldest as
the high moves across the Ohio Valley, with highs stuck in the 20s
and lows in the teens across most of the area.
The remainder of the week looks quiet as we remain under progressive
zonal flow. A weak cold front on Thursday will reinforce the chilly
air mass, but this system will be moisture-starved and the stronger
forcing will pass to our north. Will go with a slight chance, and
keep it rain or snow for now. Temps will run near or just below
climo for the latter half of the week.
&&
.AVIATION (00Z TAF Update)...
Updated at 602 PM EST Sat Dec 21 2013
Not much change in the thinking from earlier. A squall line is
still expected to develop ahead of a strong front stretched out
along the lower Mississippi and lower Ohio valleys. The line should
come through the BWG and SDF regions sometime around midnight (the
squall line has not yet developed, so this is still an entirely
forecast event as opposed to simply timing something in that has
already formed). LEX should receive the worst storms during the wee
hours of the morning. As with any strong storms, winds will be
strong and chaotic with rapidly varying ceilings and visibilities.
Behind the storms showers will continue for several more hours.
Will cautiously bring in low-end VFR conditions behind the squall
line, but that may be too optimistic.
Low clouds are then expected to come back in Sunday morning,
especially at SDF.
Gusty south winds this evening will become gusty WSW winds behind
the storms, and will eventually make it to northwesterly by Sunday
evening.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH through Sunday afternoon FOR KYZ023>034-038-061.
WIND ADVISORY until 4 AM EST /3 AM CST/ Sunday FOR KYZ024>043-
045>049-053>057-061>067-070>078-081-082.
IN...FLOOD WATCH through Sunday afternoon FOR INZ076>079-083-084-
089>092.
WIND ADVISORY until 4 AM EST Sunday FOR INZ078-079-090>092.
&&
Mesoscale......RAS
Short Term.....EER
Long Term......RAS
Aviation.......13Hazardous weather outlook, Dec 21, 2:53 PM CST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 353 PM EST SAT DEC 21 2013 KYZ035>037-039>043-045>049-053>057-062>067-070>078-081-082-222100- FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-FAYETTE KY- BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY- MADISON KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER... HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY... STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE... GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN... BURKESVILLE...ALBANY 353 PM EST SAT DEC 21 2013 /253 PM CST SAT DEC 21 2013/ ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST /3 AM CST/ SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A LINE OF THUNDERSTORMS WILL IMPACT THE REGION EARLY THIS EVENING INTO THE FIRST PART OF THE OVERNIGHT HOURS. DAMAGING WINDS AND HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS...BUT AN ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE. EVEN OUTSIDE OF ANY SHOWERS AND STORMS...STRONG SOUTHERLY WINDS ARE EXPECTED THIS AFTERNOON AND TONIGHT...WITH GUSTS NEAR 40 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR SEVERE WEATHER TONIGHT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. INZ078-079-090>092-KYZ024>034-038-061-222100- SCOTT IN-JEFFERSON IN-HARRISON IN-FLOYD IN-CLARK IN-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY-BUTLER KY- INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...CORYDON... NEW ALBANY...JEFFERSONVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...TAYLORSVILLE...MORGANTOWN 353 PM EST SAT DEC 21 2013 /253 PM CST SAT DEC 21 2013/ ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST /3 AM CST/ SUNDAY... ...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. HEAVY RAINFALL IS EXPECTED TO CONTINUE TONIGHT...ESPECIALLY ACROSS SOUTHERN INDIANA. AN ADDITIONAL ONE TO LOCALLY THREE INCHES OF RAIN IS POSSIBLE ON TOP OF THE ONE TO TWO INCHES THAT HAS ALREADY FALLEN. STAY UP TO DATE OF THE LATEST FORECASTS AS THIS RAINFALL COULD PRODUCE LOCAL FLOODING...RAPID SMALL STREAM AND CREEK RISES...AND EVENTUAL LARGER RIVER RISES. IN ADDITION...A LINE OF THUNDERSTORMS WILL IMPACT THE REGION EARLY THIS EVENING INTO THE FIRST PART OF THE OVERNIGHT HOURS. DAMAGING WINDS AND HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS...BUT AN ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE. EVEN OUTSIDE OF ANY SHOWERS AND STORMS...STRONG SOUTHERLY WINDS ARE EXPECTED THIS AFTERNOON AND TONIGHT...WITH GUSTS NEAR 40 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR SEVERE WEATHER TONIGHT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. INZ076-077-083-084-089-KYZ023-222100- ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HANCOCK KY- INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...MARENGO... TELL CITY...HAWESVILLE 353 PM EST SAT DEC 21 2013 /253 PM CST SAT DEC 21 2013/ ...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA. .DAY ONE...TONIGHT. HEAVY RAINFALL IS EXPECTED TO CONTINUE TONIGHT. AN ADDITIONAL ONE TO LOCALLY THREE INCHES OF RAIN IS POSSIBLE ON TOP OF THE ONE TO TWO INCHES THAT HAS ALREADY FALLEN. STAY UP TO DATE OF THE LATEST FORECASTS AS THIS RAINFALL COULD PRODUCE LOCAL FLOODING...RAPID SMALL STREAM AND CREEK RISES...AND EVENTUAL LARGER RIVER RISES. IN ADDITION...A LINE OF THUNDERSTORMS WILL IMPACT THE REGION EARLY THIS EVENING INTO THE FIRST PART OF THE OVERNIGHT HOURS. DAMAGING WINDS AND HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR SEVERE WEATHER TONIGHT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. EER/RAS
In the hours before
Special weather statement, Dec 21, 8:10 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
910 PM EST SAT DEC 21 2013
INZ079-090-092-KYZ024-025-027>034-220240-
BRECKINRIDGE KY-BULLITT KY-CLARK IN-GRAYSON KY-HARDIN KY-HARRISON
IN-HENRY KY-JEFFERSON KY-JEFFERSON IN-MEADE KY-OLDHAM KY-SHELBY
KY-TRIMBLE KY-
910 PM EST SAT DEC 21 2013
...VERY STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL
RAIN...AND 40 MPH WINDS...
AT 805 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
VERNON TO 6 MILES WEST OF LA GRANGE TO 17 MILES WEST OF
LEITCHFIELD...AND MOVING NORTHEAST AT 85 MPH.
OCCASIONAL LIGHTNING...TORRENTIAL RAIN REDUCING VISIBILITIES...AND
GUSTY WINDS OF AROUND 45 TO 55 MPH...ARE EXPECTED WITH THESE STORMS.
MAINLY RURAL AREAS OF BULLITT...HARDIN...JEFFERSON...NORTHEASTERN
CLARK...NORTHERN GRAYSON...NORTHWESTERN SHELBY...OLDHAM...
SOUTHEASTERN BRECKINRIDGE...SOUTHEASTERN HARRISON...SOUTHEASTERN
MEADE...TRIMBLE AND WESTERN HENRY COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS. EXPECT PONDING
OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON
THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3869 8519 3874 8526 3873 8532 3859 8521
3860 8508 3856 8502 3799 8554 3747 8614
3747 8664 3751 8665 3840 8551 3892 8552
3892 8521
TIME...MOT...LOC 0209Z 231DEG 75KT 3897 8541 3847 8540
3761 8651
JBSLocal storm report, Dec 21, 8:12 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
912 PM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM TSTM WND GST 3 E BLOCHER 38.72N 85.59W
12/21/2013 E55 MPH JEFFERSON IN BROADCAST MEDIA
MEDIA REPORTS 55 MPH GUST NEAR THE SCOTT-JEFFERSON
COUNTY LINE
&&
EVENT NUMBER LMK1300652
LGLocal storm report, Dec 21, 8:14 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
914 PM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM TSTM WND GST ST. MATTHEWS 38.25N 85.64W
12/21/2013 M55 MPH JEFFERSON KY TRAINED SPOTTER
SPOTTER REPORTS MEASURED 55 MPH GUST NEAR I-64 AND
CANNONS LANE
&&
EVENT NUMBER LMK1300653
LGSpecial weather statement, Dec 21, 8:17 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
817 PM CST SAT DEC 21 2013
KYZ023-024-026-061-070-220300-
BRECKINRIDGE KY-BUTLER KY-HANCOCK KY-LOGAN KY-OHIO KY-
817 PM CST SAT DEC 21 2013
...STRONG THUNDERSTORM WITH HEAVY RAIN...AND 40 MPH WINDS...
AT 814 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CENTRAL CITY...AND MOVING NORTHEAST AT 65
MPH.
HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
HARTFORD...
HARDINSBURG...
MCHENRY AND BEAVER DAM...
SANDEFUR CROSSING AND HORTON...
JINGO AND SUNNYDALE...
SULPHUR SPRINGS AND DUNDEE...
THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77.
THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 34
AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3738 8710 3749 8713 3764 8695 3767 8683
3784 8686 3783 8690 3792 8684 3788 8666
3784 8665 3787 8660 3787 8623 3755 8661
3755 8667 3748 8664 3667 8706 3706 8706
3709 8690 3722 8691 3736 8703 3733 8714
TIME...MOT...LOC 0217Z 222DEG 48KT 3734 8701
JDGLocal storm report, Dec 21, 8:23 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
923 PM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM TSTM WND DMG ST. MATTHEWS 38.25N 85.64W
12/21/2013 JEFFERSON KY LAW ENFORCEMENT
TREE REPORTED DOWN BY METROSAFE NEAR CANNONS LANE AND
PEE WEE REESE ROAD
&&
EVENT NUMBER LMK1300654
LGLocal storm report, Dec 21, 8:32 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
932 PM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM TSTM WND DMG 2 NNW OKOLONA 38.16N 85.70W
12/21/2013 JEFFERSON KY AMATEUR RADIO
REPORT OF TREES DOWN ON PRESTON HWY NEAR BENNETT LANE
&&
EVENT NUMBER LMK1300655
LGThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 6:24 PM CST | Special Weather Statement | LMK | Hancock, Ohio | 41 min |
| Dec 21, 6:36 PM CST | Severe Thunderstorm Warning | LMK | Hancock, Ohio | 29 min |
| Dec 21, 7:00 PM CST | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Meade, Ohio | 30 min |
| Dec 21, 7:25 PM CST | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hardin, Meade, Ohio | 35 min |
| Dec 21, 7:40 PM CST | Severe Thunderstorm Warning | LMK | Breckinridge, Bullitt, Grayson, Hardin, Jefferson, Meade and 2 more | 30 min |
| Dec 21, 8:00 PM CST | Flash Flood Warning | LMK | Breckinridge, Hancock, Meade, Ohio | 4 hr |
| Dec 21, 8:10 PM CST | Special Weather Statement | LMK | Bullitt, Hardin, Henry, Jefferson, Oldham, Trimble | 30 min |
| Dec 21, 8:17 PM CST | Special Weather Statement | LMK | Breckinridge, Hancock, Ohio | 43 min |
| Dec 21, 8:23 PM CST | Severe Thunderstorm Warning | LMK | Henry, Jefferson, Oldham, Shelby, Trimble | 32 min |
| Dec 21, 8:46 PM CST | Flash Flood Warning | LMK | Jefferson, Oldham | 4 hr |
| Dec 21, 8:51 PM CST | Special Weather Statement | LMK | Breckinridge, Grayson, Hardin, Meade | 44 min |
| Dec 21, 9:01 PM CST | Areal Flood Advisory | LMK | Butler, Logan | 3 hr |
| Dec 21, 9:11 PM CST | Severe Thunderstorm Warning | LMK | Allen, Barren, Edmonson, Grayson, Green, Hart and 3 more | 29 min |
| Dec 21, 9:12 PM CST | Special Weather Statement | LMK | Bullitt, Hardin, Jefferson, Larue, Oldham | 43 min |
| Dec 21, 9:24 PM CST | Severe Thunderstorm Warning | LMK | Bullitt, Grayson, Hardin, Hart, Henry, Jefferson and 7 more | 31 min |
| Dec 21, 9:36 PM CST | Severe Thunderstorm Warning | LMK | Allen, Barren, Green, Hart, Metcalfe, Monroe and 1 more | 29 min |
| Dec 21, 9:49 PM CST | Severe Thunderstorm Warning | LMK | Anderson, Boyle, Franklin, Harrison, Henry, Larue and 9 more | 31 min |
| Dec 21, 9:53 PM CST | Tornado Warning | LMK | Green, Hart, Taylor | 22 min |
| Dec 21, 9:58 PM CST | Flash Flood Warning | LMK | Henry, Trimble | 5 hr |
| Dec 21, 10:03 PM CST | Severe Thunderstorm Warning | LMK | Adair, Allen, Barren, Casey, Cumberland, Green and 4 more | 42 min |
| Dec 21, 10:04 PM CST | Areal Flood Advisory | LMK | Edmonson, Grayson, Hardin, Hart, Larue | 3 hr |
| Dec 21, 10:15 PM CST | Severe Thunderstorm Warning | LMK | Anderson, Bourbon, Boyle, Casey, Fayette, Franklin and 10 more | 30 min |
| Dec 21, 10:29 PM CST | Severe Thunderstorm Warning | LMK | Casey, Clinton, Cumberland, Lincoln, Russell | 31 min |
| Dec 21, 10:34 PM CST | Severe Thunderstorm Warning | LMK | Bourbon, Boyle, Casey, Clark, Fayette, Garrard and 5 more | 41 min |
| Dec 21, 10:46 PM CST | Tornado Warning | LMK | Boyle, Clark, Garrard, Jessamine, Madison | 19 min |
| Dec 21, 10:48 PM CST | Flash Flood Warning | LMK | Grayson | 3 hr |
| Dec 21, 10:57 PM CST | Flash Flood Warning | LMK | Hardin, Larue | 4 hr |
| Dec 21, 10:59 PM CST | Severe Thunderstorm Warning | LMK | Clinton, Russell | 21 min |
| Dec 21, 11:10 PM CST | Severe Thunderstorm Warning | LMK | Clark, Garrard, Madison | 20 min |
| Dec 21, 11:18 PM CST | Areal Flood Advisory | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 28 more | 3 hr |
| Dec 21, 11:52 PM CST | River Flood Warning | LMK | Ohio | 56 hr |
| Dec 22, 12:03 AM CST | Areal Flood Warning | LMK | Breckinridge, Hancock, Meade, Ohio | 9 hr |
| Dec 22, 12:45 AM CST | Areal Flood Warning | LMK | Jefferson, Oldham | 9 hr |
| Dec 22, 1:39 AM CST | Areal Flood Warning | LMK | Grayson | 7 hr |
| Dec 22, 2:24 AM CST | Areal Flood Advisory | LMK | Adair, Allen, Barren, Bullitt, Cumberland, Edmonson and 12 more | 4 hr |
| Dec 22, 2:27 AM CST | Areal Flood Advisory | LMK | Anderson, Bourbon, Boyle, Casey, Clark, Clinton and 12 more | 5 hr |
| Dec 22, 2:55 AM CST | Areal Flood Advisory | LMK | Hardin, Larue | 4 hr |
| Dec 22, 2:57 AM CST | Areal Flood Warning | LMK | Henry, Trimble | 6 hr |
| Dec 22, 8:51 AM CST | River Flood Warning | LMK | Bourbon | 14 hr |
| Dec 22, 9:18 AM CST | Areal Flood Advisory | LMK | Hancock, Ohio | 4 hr |
| Dec 22, 9:52 AM CST | River Flood Warning | LMK | Butler, Warren | 4 days |
| Dec 22, 9:52 AM CST | River Flood Warning | LMK | Butler, Muhlenberg, Ohio | 47 hr |
| Dec 22, 10:03 AM CST | River Flood Warning | LMK | Hardin, Nelson | 50 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.